Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Apr 30, 2021, 8:17 PM CDT for Terrell County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2021, 8:17 PM CDT (01:17 UTC)
- Expired
- Apr 30, 2021, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
County Terrell County, TX
The radar
The San Angelo radar (KSJT), 170 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 319 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1104 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted.
216
WWUS84 KEWX 010117
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Fri Apr 30 2021
TXZ183-010145-
Val Verde TX-
817 PM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 27 miles north of Langtry, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Val
Verde County.
LAT...LON 3028 10176 3029 10161 3029 10155 3019 10154
3011 10175 3015 10176
TIME...MOT...LOC 0117Z 166DEG 19KT 3020 10165
$$
PLATTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Apr 30, 6:57 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 30, 6:57 PM CDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 657 PM CDT Fri Apr 30 2021 .AVIATION... /00Z TAFS/ The Austin and San Antonio terminals are expected to go through a busy night as far as weather goes with IFR and LIFR for most of the tonight into Saturday period. Moderate to heavy showers and scattered thunderstorm activity is forecast to affect the area as a surface pressure system linger around the region and upper level disturbance over northern Mexico pushes to the east and into the Rio Grande Saturday. Several rounds of storms are expected through the period with little improvement for the next 18 to 24 hours. For DRT, a line of storms is expected to move across or nearby the airport around 08Z with additional storms continuing through 16Z/17Z. Chances for rain comes to an end from DRT around 20Z and mid to late Saturday evening for the I-35 sites. Gusty winds of 20 to 25 knots could occur with any storms. && .PREV DISCUSSION... /ISSUED 416 PM CDT Fri Apr 30 2021/ SHORT TERM (Tonight through Saturday Night)... Bottom Line Up Front ..Heavy Rains with Flash Flooding Potential through Saturday Night... ..Flash Flood Watch is in Effect for areas east of a Vanderpool to Hondo to Charlotte line through Saturday Evening... ..Rainfall Amounts of 2 to 5 Inches with Isolated 8 Inches Possible... ..There is a Chance for Strong to Severe Thunderstorms through Saturday Evening... Scattered showers and isolated thunderstorms are affecting most of the eastern half counties of South Central Texas as a surface low pressure system pushes into the middle Texas coast. The surface low is driving a warm front toward the Coastal Plains and into the I-35 corridor where most of the shower activity is occurring. Out west across the Rio Grande, light to moderate rain is happening and expected to persist through late tonight with the help of pulses of energy ahead of the upper level system slowly moving over northern Mexico. We may have a short break early this evening before scattered to numerous showers and thunderstorms develop and fill up most areas from the south to north and from the southwest to the northeast before or shortly after midnight tonight. HiRes models suggest a heavy line of convection between Highway 281 and Interstate 35 and another line of strong convective activity along the Rio Grande. These lines of convection are expected to produce heavy rain resulting in the potential for flash flooding. As the night progress, the upper level low pressure system over Mexico will continue to push to the east while adding more fuel to the storms already affecting the area and offering new opportunity for storms to develop. Any storm that develops has the potential to be strong to marginally severe with main weather hazard being large hail and damaging winds. By Saturday morning, the upper level low is expected to enter the Rio Grande and continue to push to the northeast and exiting our area Saturday night into early Sunday. As the upper level disturbance moves across the area, a broad surface low pressure circulation is forecast to be in place for elongating the time of the storms over our area. Rain chances come to an end from west to east Saturday night into Sunday. LONG TERM (Sunday through Friday)... The upper level trough will be exiting stage east taking the showers and thunderstorms with it early Sunday morning. Moisture decreases a bit and with mixing, temperatures warm to above normal for Sunday. A dryline moves east toward the I-35 corridor Monday allowing temperatures to soar into the upper 80s and 90s most areas. Forecast soundings show a weak capping inversion at time of peak heating that may be able to be broken by the dryline and strong heating. Have added slight chances of showers and thunderstorms for the eastern Hill Country to the I-35 corridor late Monday afternoon. Forecast soundings also show MUCAPEs of 2,000 to 3,000 J/kg along the dryline indicating a potential for an isolated strong to severe storm. A cold front and upper level trough move across our area Monday night into Tuesday. Upward forcing by these features will generate isolated to widely scattered showers and thunderstorms over our eastern areas where moisture will be deepest. Convective parameters decrease Monday night into Tuesday, however cannot rule out a strong storm or two. Dry northwesterly flow aloft brings fair weather Wednesday through next Friday. Temperatures will average within a degree or two of normal for mid to late next week. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 66 73 64 86 69 / 90 90 70 10 0 Austin Bergstrom Intl Airport 65 73 63 86 68 / 90 90 70 10 0 New Braunfels Muni Airport 67 76 64 89 69 / 90 90 50 - 0 Burnet Muni Airport 64 71 61 85 68 / 90 100 60 10 0 Del Rio Intl Airport 64 77 61 95 66 / 90 80 10 0 0 Georgetown Muni Airport 65 73 63 85 68 / 90 90 70 10 0 Hondo Muni Airport 66 76 60 90 66 / 90 80 30 - 0 San Marcos Muni Airport 64 74 63 88 68 / 90 90 60 10 0 La Grange - Fayette Regional 68 76 66 87 71 / 90 90 70 10 0 San Antonio Intl Airport 67 74 64 88 69 / 90 90 50 - 0 Stinson Muni Airport 67 75 64 90 69 / 90 90 40 - 0 && .EWX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Saturday evening for Atascosa-Bandera- Bastrop-Bexar-Blanco-Caldwell-Comal-De Witt-Fayette-Gillespie- Gonzales-Guadalupe-Hays-Karnes-Kendall-Kerr-Lavaca-Lee-Medina- Travis-Wilson. && Short-Term/Aviation...17 Long-Term...Platt Decision Support...Brady
Hazardous weather outlook, Apr 30, 3:36 AM CDT, 16 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 336 AM CDT Fri Apr 30 2021 TXZ171>173-183>194-202>209-217>225-228-011200- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 336 AM CDT Fri Apr 30 2021 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Numerous showers and scattered thunderstorms are forecast to continue today and tonight. The heaviest rainfall is expected across the Coastal Plains where accumulations could reach 2-4 inches with isolated totals in excess of 6 inches. A Flash Flood Watch is in effect for locations south and east of a Pleasanton to New Braunfels to Fayetteville line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Numerous showers and scattered thunderstorms are forecast to continue into Saturday night. The Flash Flood Watch will remain in effect for locations south and east of a Pleasanton to New Braunfels to Fayetteville line through Saturday evening. A strong to marginally severe storm is also possible Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to submit storm or flooding reports to the National Weather Service.
In the hours before
Local storm report, Apr 30, 4:34 PM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
434 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND DMG 1 WNW HONDO 29.35N 99.16W
04/28/2021 MEDINA TX NWS STORM SURVEY
IN AND AROUND HONDO...IN ADDITION TO WIDE
SPREAD TREE DAMAGE AND MULTIPLE CENTER PIVOT
IRRIGATION SYSTEMS TOPPLED THERE WERE TWO
INSTANCES OF METAL BUILDINGS HAVE THEIR
LARGE DOORS BLOWN IN OR OUT...AND PARTS OF
THE METAL ROOFING BLOWN OFF A BUILDING NEAR
THE AIRPORT AMONG OTHER DAMAGE. WINDS HERE
WERE ALSO ESTIMATED AT 75-110 MPH.
&&
AATLocal storm report, Apr 30, 4:39 PM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
439 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG 9 SW CASTROVILLE 29.28N 99.00W
04/28/2021 MEDINA TX NWS STORM SURVEY
EAST OF THE EF-1 TORNADO AND SOUTH OF DUNLEY
ADDITIONAL SUBSTANTIAL DAMAGE WAS FOUND. TWO
DIFFERENT SECTIONS OF POWER LINES WERE
KNOCKED DOWN...PARTIAL ROOF DAMAGE TO TWO
RESIDENCE WERE OBSERVED...AND MORE TREES HAD
LARGE LIMBS MISSING WITH CONTINUED DAMAGE TO
CENTER PIVOT IRRIGATION SYSTEMS. WIND
ESTIMATES WERE BETWEEN 80 AND 105 MPH.
&&
AATLocal storm report, Apr 30, 8:08 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
808 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 PM FLASH FLOOD 5 ESE CANYON LAKE 29.85N 98.18W
04/30/2021 COMAL TX EMERGENCY MNGR
FM2673 IN SATTLER CLOSED DUE TO FLOODING
JUST EAST OF THE INTERSECTION OF RIVER ROAD
AND FM2673.
&&
MBLocal storm report, Apr 30, 8:11 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD 4 N BULVERDE 29.79N 98.45W
04/30/2021 COMAL TX PUBLIC
MPING REPORT OF ROAD CLOSED DUE TO FLOODING
AND/OR VEHICLES STRANDED.
&&
MBLocal storm report, Apr 30, 8:14 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT FRI APR 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM FLASH FLOOD 2 SE CASTLE HILLS 29.50N 98.50W
04/30/2021 BEXAR TX PUBLIC
MPING REPORT OF ROAD CLOSED DUE TO FLOODING
AND/OR VEHICLES STRANDED.
&&
MBSpecial weather statement, Apr 30, 8:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
817 PM CDT Fri Apr 30 2021
TXZ183-010145-
Val Verde TX-
817 PM CDT Fri Apr 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 845 PM CDT...
At 817 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 27 miles north of Langtry, moving north at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of northwestern Val
Verde County.
LAT...LON 3028 10176 3029 10161 3029 10155 3019 10154
3011 10175 3015 10176
TIME...MOT...LOC 0117Z 166DEG 19KT 3020 10165
PLATTThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 8:01 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| Apr 30, 8:22 PM CDT | Areal Flood Advisory | EWX | Bexar, Guadalupe, Wilson | 50 min |
| Apr 30, 9:12 PM CDT | Flash Flood Warning | EWX | Bexar, Guadalupe, Wilson | 3 hr |
| Apr 30, 11:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 3:09 AM CDT | Areal Flood Advisory | EWX | Lavaca | 51 min |
| May 1, 3:57 AM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 1, 8:10 AM CDT | Special Weather Statement | EWX | Maverick | 35 min |
| May 1, 8:23 AM CDT | Special Weather Statement | EWX | Dimmit | 52 min |
| May 1, 9:10 AM CDT | Special Weather Statement | EWX | Dimmit | 35 min |
| May 1, 9:24 AM CDT | Special Weather Statement | EWX | Zavala | 36 min |
| May 1, 9:55 AM CDT | Areal Flood Advisory | EWX | Kinney, Maverick, Uvalde, Val Verde, Zavala | 3 hr |
| May 1, 10:02 AM CDT | Special Weather Statement | EWX | Uvalde, Zavala | 43 min |
| May 1, 10:36 AM CDT | Special Weather Statement | EWX | Frio, Medina, Uvalde | 54 min |
| May 1, 10:49 AM CDT | Areal Flood Advisory | EWX | Bandera, Frio, Medina | 3 hr |
| May 1, 11:15 AM CDT | Flash Flood Warning | EWX | Medina, Uvalde | 4 hr |
| May 1, 11:18 AM CDT | Areal Flood Advisory | EWX | Uvalde | 3 hr |
| May 1, 11:31 AM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Medina | 59 min |
| May 1, 11:44 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Medina | 4 hr |
| May 1, 12:01 PM CDT | Areal Flood Advisory | EWX | Atascosa | 3 hr |
| May 1, 12:09 PM CDT | Flash Flood Warning | EWX | Bexar | 4 hr |
| May 1, 12:30 PM CDT | Special Weather Statement | EWX | Atascosa, Bexar, Wilson | 45 min |
| May 1, 12:40 PM CDT | River Flood Warning | EWX | Bexar | 32 hr |
| May 1, 1:03 PM CDT | Areal Flood Advisory | EWX | Comal | 3 hr |
| May 1, 1:14 PM CDT | Special Weather Statement | EWX | Comal, Guadalupe, Karnes, Wilson | 61 min |
| May 1, 1:22 PM CDT | Flash Flood Warning | EWX | Comal, Guadalupe, Wilson | 3 hr |
| May 1, 1:52 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
| May 1, 2:07 PM CDT | River Flood Warning | EWX | Bexar, Wilson | 41 hr |
| May 1, 2:07 PM CDT | Special Weather Statement | EWX | Caldwell, Gonzales, Guadalupe | 38 min |
| May 1, 2:27 PM CDT | Flash Flood Warning | EWX | Caldwell, Hays | 3 hr |
| May 1, 2:44 PM CDT | Areal Flood Advisory | EWX | Gonzales | 3 hr |
| May 1, 2:58 PM CDT | Flash Flood Warning | EWX | Bastrop, Travis | 3 hr |
| May 1, 3:11 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 1, 3:39 PM CDT | Areal Flood Advisory | EWX | Lee, Williamson | 3 hr |
| May 1, 4:11 PM CDT | Flash Flood Warning | EWX | Williamson | 3 hr |
| May 1, 4:14 PM CDT | Areal Flood Advisory | EWX | Bexar | 2 hr |
| May 1, 4:25 PM CDT | Areal Flood Advisory | EWX | Lavaca | 3 hr |
| May 1, 4:31 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 44 min |
| May 1, 6:13 PM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kendall, Kerr | 3 hr |
| May 1, 6:53 PM CDT | Areal Flood Advisory | EWX | Gillespie, Kendall | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.